Alert archive / South Dakota / Flash Flood Warnings in 2010

Flash Flood Warning 73, NWS Sioux Falls, SD

September 22, 2010Lake County, Moody County, South Dakota; Pipestone County, Minnesota

NWS Sioux Falls, SD issued this flash flood warning at Sep 22, 2010, 8:04 PM CDT for Lake County, Moody County, South Dakota; Pipestone County, Minnesota. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2010, 8:04 PM CDT (01:04 UTC)
Expired
Sep 23, 2010, 2:00 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Pipestone County, MN, Lake County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 56 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 8:55 PM CDTFLASH FLOODMadison, SDMINOR FLOODING OVER SEVERAL CITY AND TOWNSHIP ROADS IN AND AROUND MADISON.
Sep 22, 11:00 PM CDTFLASH FLOOD1 N Trosky, MNWATER OVER ROAD. WIDESPREAD LOWLAND FLOODING.
Sep 22, 11:00 PM CDTFLASH FLOOD1 S Woodstock, MNWATER OVER HIGHWAY 30 IN SEVERAL PLACES EAST TO HADLEY IN MURRAY COUNTY.
Sep 22, 11:00 PM CDTFLASH FLOOD5 S Pipestone, MNWATER OVER ROAD AT 80TH AVE. AND 61ST ST. AND SOUTH FOR 2 TO 3 MILES. SEVERAL STRANDED CARS AND SOME WATER RESCUES.
Sep 22, 11:00 PM CDTFLASH FLOODEdgerton, MNTOWN ISOLATED BY CAR WITH WATER OVER 21ST ST., 130TH AVE., 150TH AVE., 170TH AVE. TRAVEL NOT ADVISED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WGUS53 KFSD 230104
FFWFSD
MNC117-SDC079-101-230700-
/O.NEW.KFSD.FF.W.0073.100923T0104Z-100923T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
804 PM CDT WED SEP 22 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA
  PIPESTONE COUNTY IN SOUTHWEST MINNESOTA
  SOUTHEASTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA

* UNTIL 200 AM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  RAINFALL ESTIMATES OF 2 TO 3 INCHES WERE COMMON ACROSS THE WARNED
  AREA...WITH ISOLATED AMOUNTS OF 4 INCHES OR MORE POSSIBLE. 
  THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA...WITH AN
  ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE THIS EVENING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MADISON...PIPESTONE...CHESTER...COLMAN...EDGERTON...EGAN...
  FLANDREAU...HOLLAND...LAKE HERMAN STATE PARK...PIPESTONE NATIONAL
  MONUMENT...RUTHTON...TRENT...TROSKY...WARD...WENTWORTH AND
  WOODSTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4420 9607 4407 9606 4385 9608 4385 9717
      4405 9717 4419 9677

$$
 JH
2 follow-up statements
981 
WGUS73 KFSD 230224
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 PM CDT WED SEP 22 2010

MNC117-SDC079-101-230700-
/O.CON.KFSD.FF.W.0073.000000T0000Z-100923T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIPESTONE MN-MOODY SD-LAKE SD-
924 PM CDT WED SEP 22 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LAKE...
MOODY AND PIPESTONE COUNTIES UNTIL 200 AM CDT...

AT 916 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT 
FLASH FLOODING WAS OCCURRING IN AND AROUND MADISON. TWO INCHES OF 
RAIN WAS REPORTED ON THE NORTH SIDE OF MADISON AS OF 9 PM...HOWEVER
LARGE VARIATIONS OF RAIN AMOUNTS HAVE BEEN REPORTED ACROSS LAKE 
COUNTY...WITH HEAVIER RAINS IN THE MADISON AREA AND SOUTHEAST. MINOR
FLOODING HAS OCCURRED OVER SEVERAL CITY AND TOWNSHIP ROADS. MEMORIAL 
CREEK AND SILVER CREEK ARE AT MAXIMUM CAPACITY AS OF 9 PM...AND ARE 
EXPECTED TO HAVE WATER OUT OF THE BANKS IN THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4420 9607 4407 9606 4385 9608 4385 9717
      4405 9717 4419 9677

$$
 JH
241 
WGUS73 KFSD 230422
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 PM CDT WED SEP 22 2010

MNC117-SDC079-101-230700-
/O.CON.KFSD.FF.W.0073.000000T0000Z-100923T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIPESTONE MN-MOODY SD-LAKE SD-
1122 PM CDT WED SEP 22 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LAKE...
MOODY AND PIPESTONE COUNTIES UNTIL 200 AM CDT...

AT 1100 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING THROUGHOUT PIPESTONE COUNTY...AND NO TRAVEL 
IS ADVISED IN THE COUNTY. 

FOLLOWING ARE SOME SPECIFIC REPORTS FROM THE PIPESTONE COUNTY 
SHERIFF. THE TOWN OF EDGERTON IS ISOLATED BY CAR...WITH WATER OVER 
21ST STREET...130TH AVENUE...150TH AVENUE... AND 170TH AVENUE. 
HIGHWAY 30 BETWEEN WOODSTOCK AND HADLEY IS UNDER WATER. U.S. HIGHWAY 
75 HAS WATER OVER THE ROAD NEAR 51ST STREET 1 MILE NORTH OF TROSKY. 
WATER IS OVER THE COUNTY ROAD LEADING TO THE GOOD SAM CAMPGROUND... 
AND 80TH AVENUE IS FLOODED FROM 61ST STREET SOUTH FOR ABOUT 3 MILES. 
LAW ENFORCEMENT OFFICIALS HAVE BEEN WORKING ON SOME WATER RESCUES 
AND SEVERAL STRANDED CARS HAVE BEEN REPORTED. AGAIN...THE PIPESTONE 
COUNTY SHERIFF IS ADVISING NO TRAVEL THROUGHOUT THE COUNTY AT THIS 
TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4420 9607 4407 9606 4385 9608 4385 9717
      4405 9717 4419 9677

$$
 JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:14 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 22, 3:14 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
314 PM CDT WED SEP 22 2010

.DISCUSSION...

MCS WITH OCCASIONAL HAILERS EXPECTED TO CONTINUE INTO THE EARLY
EVENING AS THE TAIL END OF A VERY STRONG MID LEVEL WAVE SLOWLY
EXITS. STRONG MOISTURE CONVERGENCE SPREADS INTO THE EASTERN CWA BY
EARLY EVENING. PLENTY OF INSTABILITY AND ELEVATED SHEAR SHOULD
PROVIDE ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS INTO THE
EVENING. A BRIEF LULL IN ACTIVITY EXPECTED FROM ABOUT 2Z THROUGH 8Z
OR SO...THEN A POTENT UPPER LEVEL WAVE...WHICH WAS SPAWNING
CONVECTION ACROSS UTAH AT 19Z...WILL SPREAD WHAT SHOULD BE A LARGE
ORGANIZED AREA OF RAIN AND THUNDERSTORMS INTO THE WESTERN CWA. AT
THIS TIME THE SEVERE THREAT WITH THIS LOOKS MINIMAL...HOWEVER HEAVY
RAINFALL IS LIKELY WITH STRONG MOISTURE ADVECTION CONTINUES THROUGH
THE DAY AND PWATS AVERAGE ABOUT 1.90 INCHES. TEMPERATURES A LITTLE
TRICKY AS SOME WARMING THIS EVENING POSSIBLE AS RAIN/THUNDERSTORMS
MOVE EAST. HAVE TEMPERATURES STEADY TO RISING IN THE NORTHERN TWO
THIRDS OF THE CWA THROUGH ABOUT 8Z...THEN BOTTOMING OUT AS
PRECIPITATION MOVES IN. /08

A MISERABLE DAY IN STORE ON THURSDAY AS THE MAIN WAVE TRACKS ACROSS
THE CWA WITH STRONG MOISTURE TRANSPORT INTO THE REGION. PRECIPITABLE
WATER AMOUNTS ARE PROGGED TO BE IN EXCESS OF 2 INCHES...AND FLASH
FLOODING WILL BE A POSSIBILITY...THUS HAVE FLASH FLOOD WATCH IN
PLACE THROUGH 00Z IN THE EVENING OVER OUR NORTH CENTRAL AND
NORTHEASTERN COUNTIES WHERE VERY HEAVY RAIN IS MOST LIKELY TO HAVE
A BIGGER IMPACT. IN ADDITION...WITH A TIGHTENING SURFACE GRADIENT
ACROSS THE AREA...WILL SEE WINDS PICK UP...INITIALLY OUT OF THE
SOUTH AHEAD OF THE LOW...THEN FROM THE NORTHWEST AS THE LOW PUSHES
TO THE EAST. INSTABILITY IS GENERALLY PRETTY WEAK ON THURSDAY
AFTERNOON...BUT WITH STRONG SHEAR OVER OUR SOUTHEAST...IF ANY
DECENT UPDRAFTS DEVELOP ALONG THE SURFACE FRONT...CANNOT RULE OUT
AN ISOLATED SEVERE STORM. WILL HAVE A FAIRLY WIDE RANGE OF
TEMPERATURES ACROSS THE CWA...WITH HIGHS IN THE UPPER 50S
NORTHWEST...TO THE MID 70S SOUTHEAST...WITH READINGS FALLING IN
THE WEST DURING THE AFTERNOON. THE SYSTEM BEGINS TO PULL TO THE
EAST ON THURSDAY NIGHT...WITH POPS TAPERING OFF FROM THE WEST.
WITH STRONG NORTHWEST WINDS...LOWS WILL DROP DOWN INTO THE UPPER
40S TO LOWER 50S.

CLOUDS MAY BE SLOW TO CLEAR OUT ON FRIDAY...WITH MODELS SUGGESTING
LINGERING LOW LEVEL MOISTURE AND POSSIBLE STRATUS. TEMPERATURES WILL
BE DEPENDENT ON HOW QUICKLY CLOUDS DECREASE...BUT AT THIS POINT HAVE
HIGHS IN THE LOWER 60S EAST TO AROUND 70 SOUTHWEST.

MODELS COMING MORE IN AGREEMENT WITH A STRONG UPPER LEVEL SHORTWAVE
DROPPING INTO THE NORTHERN PLAINS ON SATURDAY...THROUGH STILL SOME
DISCREPANCIES IN THE FINER DETAILS...BUT DID INCREASE POPS ACROSS
OUR CWA FOR LATE FRIDAY NIGHT AND SATURDAY. WITH AN EASTERLY LOW
LEVEL FLOW IN PLACE...HIGHS ON SATURDAY WILL AGAIN REMAIN IN THE MID
60S TO LOWER 70S.

WITH THE PASSAGE OF THIS SYSTEM...THE WEEKEND INTO THE START OF NEXT
WEEK LOOKS TO BE DRY WITH SURFACE HIGH PRESSURE DOMINATING IN A
NORTHWESTERLY UPPER LEVEL FLOW. WILL SEE A SLIGHT WARMING TREND WITH
HIGHS IN THE MID TO UPPER 70S BY MONDAY. LOWS LOOKING TO BE IN THE
UPPER 40S TO LOWER 50S THROUGH THE PERIOD.  /JM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...NONE.

MN...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH THURSDAY
     EVENING FOR MNZ071-072-080-081-089-090-097-098.

NE...NONE.

SD...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH THURSDAY
     EVENING FOR SDZ039-040-055-056.

&&
Hazardous weather outlook, Sep 22, 10:25 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT WED SEP 22 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1025 AM CDT WED SEP 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO INCREASE TODAY...WITH STORMS
BECOMING SCATTERED TO NUMEROUS LATE THIS MORNING THROUGH THIS
EVENING. SOME STORMS MAY PRODUCE DAMAGING WINDS...HAIL AS LARGE
AS BASEBALLS AND ISOLATED TORNADOES...ESPECIALLY NEAR THE
MISSOURI RIVER. THE GREATEST RISK OF SEVERE STORMS WILL BE NEAR
AND SOUTHEAST OF A LINE FROM WINDOM MINNESOTA TO SIOUX FALLS TO
SPRINGFIELD SOUTH DAKOTA. BESIDES HAVING THE HIGHER SEVERE
RISK...ISOLATED STORMS IN THESE AREAS COULD PRODUCE ISOLATED
TORNADOES AND TWO INCH OR LARGER DIAMETER HAIL.

FLOODING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING SPOTTY HEAVY RAIN
TO THE AREA TODAY. THIS WILL BE FOLLOWED BY ANOTHER ROUND OF MORE
ORGANIZED AND HEAVIER RAINFALL LATE TONIGHT INTO THURSDAY. WITH
THE POSSIBILITY OF TWO TO FOUR INCHES OF RAINFALL THROUGH
THURSDAY NIGHT...AREA STREAMS...CREEKS AND RIVERS COULD EXCEED
BANKFUL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER
THE AREA THURSDAY. WHILE HEAVY RAIN COULD FALL ANYWHERE...THE
GREATEST THREAT OF HEAVY RAIN AND POTENTIAL FLOODING WILL BE
ALONG AND NORTH OF INTERSTATE 90. ALSO...THERE WILL BE A SLIGHT
RISK OF SEVERE STORMS IN NORTHWEST IOWA AND EXTREME NORTHEAST
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 1100 AM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 22, 6:57 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
657 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             6 W PIPESTONE           44.00N 96.43W
09/22/2010  E1.00 INCH       PIPESTONE          MN   EMERGENCY MNGR

&&

JH
Local storm report, Sep 22, 7:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
708 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             ROCK RAPIDS             43.43N 96.17W
09/22/2010  E2.75 INCH       LYON               IA   BROADCAST MEDIA

            VIEWER PHOTO RELAYED VIA LOCAL MEDIA.

&&

JH
Local storm report, Sep 22, 7:15 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
715 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             2 E DELFT               43.99N 95.05W
09/22/2010  E1.00 INCH       COTTONWOOD         MN   PUBLIC

&&

JH
Local storm report, Sep 22, 7:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
727 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     E JEFFERS               44.06N 95.19W
09/22/2010  E60.00 MPH       COTTONWOOD         MN   TRAINED SPOTTER

            40 TO 60 MPH WINDS ALONG WITH QUARTER SIZE HAIL

0705 PM     HAIL             3 N MOUNTAIN LAKE       43.98N 94.93W
09/22/2010  E1.00 INCH       COTTONWOOD         MN   PUBLIC

&&

JH
Local storm report, Sep 22, 7:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
740 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
09/22/2010                   BROOKINGS          SD   NWS EMPLOYEE

            STREET FLOODING NEAR SDSU IN BROOKINGS.

&&

JH
Local storm report, Sep 22, 7:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             1 N EDGERTON            43.88N 96.13W
09/22/2010  E1.00 INCH       PIPESTONE          MN   TRAINED SPOTTER

&&

JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:31 PM CDTFlash Flood WarningFSDBrookings6 hr
Sep 22, 10:43 PM CDTFlash Flood WarningFSDClay, Union, Yankton6 hr
Sep 22, 10:59 PM CDTRiver Flood WarningFSDMoody58 hr
Sep 22, 11:47 PM CDTRiver Flood WarningFSDBrookings, Moody11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDMinnehaha, Moody11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDMinnehaha11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLincoln, Minnehaha11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLincoln, Union16 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDUnion17 days
Sep 23, 1:30 AM CDTAreal Flood WarningFSDBrookings, Lake, Moody15 hr
Sep 23, 8:00 AM CDTRiver Flood WarningFSDMinnehaha4 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDTurner7 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDClay10 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDHutchinson, Yankton8 days
Sep 23, 12:30 PM CDTRiver Flood WarningFSDBrookings4 days
Sep 23, 3:48 PM CDTRiver Flood WarningFSDMcCook3 days
Sep 22, 7:23 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Pipestone, Rock37 min
Sep 22, 7:54 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Pipestone, Rock36 min
Sep 22, 8:11 PM CDTFlash Flood WarningFSDCottonwood, Lyon, Murray6 hr
Sep 22, 9:54 PM CDTFlash Flood WarningFSDCottonwood, Jackson, Murray, Nobles6 hr
Sep 22, 11:47 PM CDTRiver Flood WarningFSDCottonwood, Jackson21 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDJackson21 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLyon8 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLyon8 days
Sep 23, 10:26 AM CDTAreal Flood WarningFSDRock33 hr

Nearby

Flash Flood Warnings in South Dakota, 2010Flash Flood Warnings in Minnesota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.